Alert archive / Wisconsin / Small Craft Advisories in 2025
Small Craft Advisory 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 19, 2025, 3:46 AM CDT. It took effect at Sep 20, 2025, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 3:46 AM CDT (08:46 UTC)
- In effect from
- Sep 20, 2025, 1:00 AM CDT
- Expired
- Sep 20, 2025, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 10:05 PM CDT, 5 hours 41 minutes earlier. Its key messages:
- Patchy fog development in east-central Wisconsin, primarily along the Lake Michigan counties. Local drops in visibility to three quarters of a mile expected.
- Isolated thunderstorms (15-30% chance) in southwest WI late tonight through Friday. Showers and storms becoming likely for Friday night. Chances for showers and storms continue into early next week along with above normal temperatures.
- A Small Craft Advisory may be needed from Sheboygan to Winthrop Harbor late Friday night into early Saturday afternoon due to breezy southeast winds and building waves.
- A Beach Hazard Statement by be needed from Sheboygan County south to Kenosha County due to a High Swim Risk late Friday night into early Saturday afternoon. Persistent breezy southeast winds and building waves are forecast.
Area forecast discussion, Sep 18, 10:05 PM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1005 PM CDT Thu Sep 18 2025 .KEY MESSAGES... - Patchy fog development in east-central Wisconsin, primarily along the Lake Michigan counties. Local drops in visibility to three quarters of a mile expected. - Isolated thunderstorms (15-30% chance) in southwest WI late tonight through Friday. Showers and storms becoming likely for Friday night. Chances for showers and storms continue into early next week along with above normal temperatures. - A Small Craft Advisory may be needed from Sheboygan to Winthrop Harbor late Friday night into early Saturday afternoon due to breezy southeast winds and building waves. - A Beach Hazard Statement by be needed from Sheboygan County south to Kenosha County due to a High Swim Risk late Friday night into early Saturday afternoon. Persistent breezy southeast winds and building waves are forecast. && .UPDATE... Issued 1006 PM CDT Thu Sep 18 2025 Main update to the forecast tonight is to include areas of fog development downwind of Lake Michigan in the Sheboygan, Washington, Ozaukee, and Fond du Lac County regions. Observations have seen generally 3-5 mile visibility within this fog deck, but a few pockets of visibility down to three quarters of a mile have also been observed. Cannot rule out very isolated pockets of dense fog (less than a quarter mile) within the deck, especially in low lying areas. This fog deck is expected to slowly expand inland and slightly southward, dissipating into the late overnight hours tonight and the early morning hours Friday as winds shift to become easterly and cut back on the fetch from Lake Michigan. A few widely scattered showers (20-30% chances) still linger west of Madison, and are expected to pulse up and down through the remainder of tonight. Showers will perk up into the morning hours Friday and begin to produce isolated thunder/lightning. MH && .SHORT TERM... Issued 301 PM CDT Thu Sep 18 2025 Tonight through Friday night: The backdoor cold front and lake breeze has initiated convection over Manitowoc County into far nrn Sheboygan County. This development will likely continue for the next few hours so introduced isold storms for ne Fond du Lac County and nrn Sheboygan County. Otherwise mid level moisture and brief and light showers will continue to stream nwd from ern IA toward sw WI this afternoon and evening. This activity is expected to increase in coverage and intensity tnt over IA and MN as vorticity maximums continue to stream nwd around the main upper trough over ern SD. A sly low level jet of 25 kts and associated thetae advection will aid in this development. South central WI will remain on the ern fringes of the expected precipitation with 20-30 percent chances forecast. For Fri-Fri nt, the upper trough and weak sfc low over wrn MN Fri AM will lift into nw MN for Fri nt. A trailing and weak sfc trough and cold front will move into central or ern IA for Fri afternoon then to the MS River Fri nt. One or two vorticity maximums in sly flow aloft will be traversing through the area along with PWs of 1.3-1.4 inches and MUCAPE of 1000-1500 J/KG. The models are responding with greater and more widespread QPF. Showers will become likely (60%) with chances for storms Fri afternoon west of Madison then 60-80% for all of srn WI Fri nt. Gehring && .LONG TERM... Issued 301 PM CDT Thu Sep 18 2025 Saturday through Thursday: Much of the showers and storms from Fri nt should have exited ern WI by 12Z Sat, but an upper trough will swing newd from srn MN to nrn WI. Some PVA will likely move across the region along with a decaying cold front. 40-60% chances for showers and storms are forecast but greatest north of Madison. Additional shortwave troughs, within relatively weak quasi-zonal flow, and relatively warm, humid, and unstable conditions, will continue to support 30-50% chances for showers and storms into early next week. Toward the middle of the week a closed off upper low or a passing shortwave trough will move across the central USA. Srn WI could be on the nrn fringes of showers, but only 20% chances for showers are forecast at this time over far srn WI. Gehring && .AVIATION... Issued 1006 PM CDT Thu Sep 18 2025 Light (3 to 6 kt) northeasterly winds are expected to continue across southern Wisconsin through the remainder of tonight. Generally VFR conditions continue, with the exception of a fog bank that has blown in from Lake Michigan in Sheboygan, Fond du Lac, Washington, Ozaukee, and northern Milwaukee and Waukesha Counties. Visibilities within this bank have generally remained between 2 and 4 SM, but local pockets of 1/4 to 3/4 SM visibility have been reported at SBM. This bank will progress inland slowly through late tonight, but is expected to begin to dissipate and lift into the early morning hours Friday as winds shift to become easterly. This may result in a brief period of 1000-2000 ft cloud decks. Isolated to widely scattered showers will continue west of MSN through tonight into Friday, with isolated thunderstorms also developing into Friday morning. Showers and lowered ceilings will progress eastward throughout the day Friday, reaching Lake Michigan counties into the evening hours. MH && .MARINE... Issued 301 PM CDT Thu Sep 18 2025 Light to modest northeast winds over the northern half of the lake will gradually expand into the southern half of the lake into the early evening with the passage of a weak backdoor cold front. Light to modest northeast winds are then expected tonight becoming easterly on Friday. Breezy east to southeast winds will then prevail Friday night through Saturday morning as Canadian high pressure strengthens to around 30.4 inches as it moves into the Lower Great Lakes and southern Quebec, and as low pressure around 29.9 inches moves from the eastern Dakotas into Minnesota. Intermittent showers and thunderstorms are expected Friday night through Sunday. A Small Craft Advisory may be needed late Friday night into early Saturday afternoon from Sheboygan to Winthrop Harbor due to breezy southeast winds and building waves. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 18, 10:06 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1006 PM CDT Thu Sep 18 2025 WIZ046-047-051-052-056>060-062>072-200315- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1006 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Slight chances for thunderstorms over southwest Wisconsin late tonight. Patchy dense fog in east-central Wisconsin into the late overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Thursday There are higher chances for thunderstorms across the region Friday afternoon and night, then continuing through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-200315- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1006 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory may be needed late Friday night into early Saturday afternoon for breezy southeast winds and building waves. There are chances for thunderstorms Friday night into early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-200315- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1006 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Slight chances for thunderstorms over central Lake Michigan. .DAYS TWO THROUGH SEVEN...Friday through Thursday There are chances for thunderstorms Friday night into early next week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:42 AM CDT | Beach Hazards Statement | MKX | Milwaukee, Ozaukee, Racine, Sheboygan | 36 hr |
| Sep 19, 4:10 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 20 min |
Nearby
Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.